Menu
  • Drug Overdose Facts
  • Effective drug rehab should involve employment training which can help individuals become accustomed to the rewards associated with abstinence.
  • Individuals who have taken Valium or any benzodiazepine for an extended period of time and then suddenly stop can suffer from withdrawal symptoms which can lead to delirium and seizures.
  • In 1943 a chemist in Switzerland first discovered the hallucinogenic effects of LSD.
  • Ecstasy users often feel as though they are floating, which can interfere with motor coordination and result in falls and injury.
  • At the same blood alcohol level, older adults may feel some of the effects of alcohol more intensely than their younger counterparts.
1-866-847-9981
Name: Type of Treatment:
Email: Drug Abused
Phone: Describe the Situation:
City:

Percocet Overdose

A Percocet overdose can occur when an individual accidentally or intentionally takes more of the drug than the body can process. Percocet is a narcotic that is combined with acetaminophen for the synergistic effect on pain. Some brand names for Percocet are Roxicet and Tylox; these medications are dispensed in tablet form in doses to be taken orally; chewing or crushing the pills so that the drug can be snorted or injected, sill greatly increase the risk of a potentially fatal Percocet overdose.

Although Percocet is often praised by the medical community because of its ability to relieve pain, it is also one of the most widely abused prescription drugs in the United States. Ordering the drug illegally over the internet increases the risk of a Percocet overdose, because medication amounts are not regulated. Percocet should never be combined with alcohol or other types of certain drugs that include antispasmodic drugs such as Cogentin and Donnatal; tranquilizers such as Thorazine and Mellaril; other types of narcotic painkillers such as Demerol and Darvon; sedatives such as Phenobarbital and Seconal; and tranquilizers such as Xanax and Valium, just to name a select few. Combining this medication with any of these various types of drugs could result in a potentially fatal Percocet overdose.

Taking Percocet regularly, even for a short period of time, can lead to a person developing a tolerance to the potent opioid. At this point, the user will have to take higher doses of the drug in order to achieve the desired effects, and subsequently, will be at a much greater risk of experiencing a Percocet overdose. Prior to prescribing Percocet, healthcare providers should know if an individual has a history of substance abuse problems, or any other health related issues, such as liver disease or kidney problems, ; doctors should also be informed if the patient has previously been diagnosed with thyroid problems or seizures.

Some of the most common side effects of Percocet may include but may not be limited to, sedation, lightheadedness, dizziness, dysphoria, nausea, vomiting, itching, and constipation. Some of the more serious, but less common side effects of Percocet may include, severe respiratory depression, hypotension, circulatory depression, shock, apnea, severe hypotension, circulatory depression, biliary spasms, hemolytic anemia, seizures, and thrombocytopenia. Some of the most serious side effects of Percocet include severe hyposensitivity, renal papillary necrosis, and renal failure; by far, the worst side effect of the drug is the risk of a potentially fatal Percocet overdose.

If an individual has taken Percocet regularly for a long period of time, they will begin to experience painful withdrawal symptoms when the drug is abruptly removed from the body. Even individuals who have taken Percocet exactly as it has been prescribed will experience withdrawal syndrome if they have become physically dependent on the medication. Percocet withdrawal symptoms can include: irritability, chills, nausea and vomiting, tremors, extreme depression, agitation, and muscle and bone pain. When an individual makes the choice to detox from Percocet, they should do so under the watchful eye of treatment professionals, due to the drugs strong physical effects; additionally, the individual should be admitted to a quality drug rehab program in order to deal with the psychological effects of a Percocet addiction.

It is important to know the signs and symptoms of a Percocet overdose so that emergency medical treatment can be administered as soon as possible. The symptoms of a Percocet overdose may include, but not be limited to shallow or labored breathing, pinpoint pupils, bluish skin color, abdominal discomfort and cramping, nausea, vomiting, weak pulse, low blood pressure, extreme drowsiness, agitation and coma.

Having as much information as possible about the patient that is experiencing a Percocet overdose, will help the medical team to determine the best course of treatment. Providing information such as the patient's age and previous medical condition, how much of the drug that the person has ingested, and what time the drug was taken, could be the difference between life and death in the case of a Percocet overdose. After making the call for emergency assistance, the person that is experiencing a Percocet overdose should rest comfortably in a place that will be easily accessible to the emergency medical team.

Treatment for a Percocet overdose could include, pumping the content of the patient's stomach, using activated charcoal or laxatives, attempting to counteract the medication with a narcotic antagonist, intravenous fluids, and monitoring breathing. If the Percocet overdose is the result of addiction, the individual should be admitted to a drug treatment program directly after their medical discharge.

1-866-847-9981